Print

Print


Hi,
I am a family physician practicing for the last 20 years in one of those 100
countries (namely Israel) still  using Dypirone.
This is a wonderful drug, used here mainly as painkiller, and much less - as
antipyretic.
I don't remember seeing any serious adverse reactions with this medicine.
The main side-effect may be constipation.
I have seen many more side effects with the alternative painkillers, mainly
with NSAIDs.
We are all using a dangerous medicine called Penicillin.
Is anybody aware of the fatality rate of Penicillin use (by way of
anaphylaxis), and do we know the fatality rate of Dypirone?
Eli Alkalay
Family physician
Herut Village,
Israel


-----Original Message-----
From: Pediatric Emergency Medicine Discussion List
[mailto:[log in to unmask]]On Behalf Of D. Scott Moore
Sent: Monday, September 02, 2002 11:49 PM
To: [log in to unmask]
Subject: Re: [EMED-L] Drug question

That's it!  Thanks to everyone who answered.  Now, I can comfortably return
home from Mexico and go to work at one of our hospitals where 25% of our
patients are Mexican.

Scott



-----Original Message-----
From: EMED-L -- a list for emergency medicine practitioners.
[mailto:[log in to unmask]]On Behalf Of Burrell
Sent: Monday, September 02, 2002 11:06 AM
To: [log in to unmask]
Subject: Re: [EMED-L] Drug question


Scott,

I believe you are referring to a drug called metamizole or dipyrone.  It
is sold in over 100 countries and can produce fatal agranulocytosis.
Here is the article you are referring to:
http://www.ama-assn.org/sci-pubs/amnews/pick_02/hlsa0624.htm .

I hope this helps,

Timothy Burrell, MD, MBA, FACEP
Unity Physician Group
Bloomington, IN

-----Original Message-----
From: EMED-L -- a list for emergency medicine practitioners.
[mailto:[log in to unmask]] On Behalf Of D. Scott Moore
Sent: Monday, September 02, 2002 10:12 AM
To: [log in to unmask]
Subject: Re: [EMED-L] Drug question

To Listmembers, (PED-EM and EMED)

Do any of you know of the adverse effects of a certain "fever reducer"
that
is often given by hispanics, especially Mexicans to their children?  I
can't
remember what the drug was or what the effect was, only that you have to
look out for this as it is commonly given by Mexican mothers to their
children.  Supposedly, the drug in question is banned here in the US
because
of its potentially adverse effects in children. However, it is widely
available in Mexico and other parts of the world, so many mothers have
supplies of it from their families visits out of the US.   I was
thinking it
was paracetamol, but after looking into it, paracetamol seems to be
simply
acetaminophen.  I recall reading a quick 1 or 2 page article on the drug
in
question, maybe in one of the throw away journals within the last 6
months.

I would appreciate your help in answering this question as I am driving
myself crazy trying to remember it or find it.  I just returned from a
trip
to Mexico and Paracetamol was being sold all over as a "fever-reducer
for
children".

Thanks and I apologize to any of you who received this message via both
list
servers.

Scott

D. Scott Moore, M.S., D.O.
Emergency Medicine Resident
Resurrection Medical Center
7435 W. Talcott Ave
Chicago, IL 60631

To unsubscribe, send the command  "SIGNOFF EMED-L" to
[log in to unmask]

To unsubscribe, send the command  "SIGNOFF EMED-L" to
[log in to unmask]

For more information, send mail to [log in to unmask] with the
message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html

For more information, send mail to [log in to unmask] with the message: info PED-EM-L
The URL for the PED-EM-L Web Page is:
  http://www.brown.edu/Administration/Emergency_Medicine/ped-em-l.html